Couldn't find what you looking for?

TRY OUR SEARCH!

Hello,

I’m male, 36 years old and last year I had my first manic episode and after I was hospitalized and evaluated I was diagnosed with bipolar disorder. So far I had only one manic episode and there’s no way for me to know what will happen next, but currently I’m on treatment with Haldol depot injections since I can’t take Lithium due to my thyroid problems.

I realize that haldol is supposed to keep me, so to say, calm and not agitated, but it’s really becoming harder for me to live day after day sleepy and fatigued 24/7. Is there any way to at least somewhat fight the fatigue while on haldol?

Loading...

Hello,

Haldol is a typical antipsychotic medication, and and these medications are also known as major tranquilizers. Just from that name you can understand why you feel constantly tired, sleepy and fatigued on Haldol - one of it's main purposes is to calm you down and it can do that to the point where you'd sleep for 18+ hours per day.

The only thing you can do, given your condition, is to talk to your psychiatrist about other possible treatment options, or if nothing else, lowering the Haldol dose. One more thing - your thyroid issues could be contributing to fatigue as well, so perhaps you might want to see an endocrinologist, as well.

Reply

Loading...


Hello,
thanks for replying! I have my thyroid issues under control with Synthroid, I forgot to mention that. There was some hope that perhaps I wouldn't need Synthroid and that I'll be able to get on Lithium, but I had to have partial Thyroidectomy and now have to take thyroid replacement hormones. I was talking to second psychiatrist the other day and he thinks that given I had only one manic episode and that prolonged treatment with Haldol carries too much risk for far worse side effects, that he'll switch me to Seroquel with Lamictal as a mood stabilizer.
Reply

Loading...